MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC daVinci 5; Surgeon Side Cart

INTUITIVE SURGICAL, INC daVinci 5; Surgeon Side Cart
Model Number 380730-45
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci assisted surgical procedure, the customer contacted the technical support engineer (tse) and reported that the instrument installed in universal surgical manipulator (usm)1 would not open without manual assistance from another instrument.A system restart was attempted by the staff, during which a boom disabled message was displayed.Error 31089 was identified, pointing to the upper right blue fiber port.It was recommended that the fiber cable from the patient side cart (psc) be swapped to a new port.The cable was swapped and the system was restarted, powering up normally however, the instrument in universal surgical manipulator (usm)1 still could not be opened.It was then recommended that control be taken from the second surgeon side console (ssc).Upon moving to the alternate console, the usm1 instrument was opened without issue, and the staff proceeded using usm2 as the active console.The procedure was completing as planned with no reported injury.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced the master tool manipulator (mtm) to correct the issue.The system was tested and verified as ready for use.Isi did receive the product involved with this complaint and performed the failure analysis.The failure analysis confirmed and replicated the reported complaint.A review of complaint mentioned unit grips were springing back out when surgeon attempted to grip.A visual inspection was performed and found the mtm to have a defective grip spring in which it was deformed and damaged.Confirming issue infield.The mtm was placed on surgeon console fixture test platform (sftp) to perform fitness tests and 1 hour sine cycle.A gold grip spring was installed prior to sftp placement.The mtm passed most of the fitness tests except for the gravity balance test post sine cycle oy failed the following specs yaw max friction, yaw min margin gravity sequence and re tensioning were performed, re executed test, and failure persisted.Aba swapped cables on axis 1, continued to fail.Installed original cables and aba swapped capstan and passed.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.

Brand Name
daVinci 5
Common Device Name
Surgeon Side Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50910832
Report Number2955842-2026-40137
Device Sequence Number5777947
Product Code NAY
UDI-Device Identifier00886874119747
UDI-Public(01)00886874119747
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K232610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380730-45
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/11/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown